MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH ARCADIS ORBIC GEN 2; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH ARCADIS ORBIC GEN 2; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10143407
Medical Device Problem Code Unexpected/Unintended Radiation Output (4028)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the arcadis orbic gen 2 system.The user reported that the handswitch became stuck while triggering x-rays.At this time, there is no report of impact to the state of health of any patient or user involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a hardware error.The investigation was performed considering complaint description, cs reports, system history and system log files.Upon investigation the customer service engineer (cse) checked the system and found that the defective handswitch had many broken plastic pieces inside.As a result, the handswitch became stuck and the contact mechanism closed permanently.The contact mechanism was permanently activated which resulted in release of x-ray.The customer disconnected the power plug of the system in order to cancel x-ray release as this is the desired measure which is described in the ifu if such an event occurs.The amount of x-ray applied was well under the dose level which would constitute an aro case acc.To a mita document dated (b)(6) 2011.The skin dose was also below the regulatory requirements described in iec 60601-2-54, chapter: 203.6.The handswitch was opened and the microswitches were okay.The handswitch was replaced and the system recovered.As per expert opinion and information provided from the cse, the handswitch cover was broken due to an external force.The spare parts consumption was checked and a possible general fault that would require corrective measures of the installed base could not be determined by the investigation.After detailed investigation, the incident is not classified as a reportable event as neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.

Brand Name
ARCADIS ORBIC GEN 2
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstr. 1
forchheim, germany 91301
GM  91301
MDR Report Key11752549
Report Number3004977335-2021-77904
Device Sequence Number16942015
Product Code OWB
UDI-Device Identifier04056869009025
UDI-Public04056869009025
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K042793
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Remedial Action Repair,Inspection
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10143407
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1